Alert archive / New York / Lake Effect Snow Advisories in 2006

Lake Effect Snow Advisory 7, NWS Buffalo, NY

February 17, 20064 counties in New York

NWS Buffalo, NY issued this lake effect snow advisory at Feb 17, 2006, 3:37 PM EST for 4 counties in New York. It took effect at Feb 17, 2006, 7:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2006, 3:37 PM EST (20:37 UTC)
In effect from
Feb 17, 2006, 7:00 PM EST
Expired
Feb 18, 2006, 2:41 PM EST
In force
20 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Oswego County, NY

The radar

The Buffalo radar (KBUF), 48 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2006-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2006-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -241 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-241 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 17, 2:12 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 17, 2:12 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EST FRI FEB 17 2006

.SHORT TERM /TONIGHT THROUGH MONDAY/...

THE MAJOR WIND EVENT WILL BE COMING TO AN END THIS AFTERNOON AS THE
STRONGEST ISALLOBARIC FIELD MOVES RAPIDLY EAST AND THE PRESSURE
GRADIENT SLACKENS. EVERY COUNTY REPORTED DAMAGE OR HIGH WIND
CRITERIA. WINDS AS HIGH AS 81 MPH WERE REPORTED. HIGH WIND WARNINGS
WILL ALL BE GONE AS OF 4 PM.

WE MUST NOW CONCENTRATE ON LAKE EFFECT PARAMETERS. 850 MILLIBAR
TEMPERATURES CONTINUE TO DROP OVERNIGHT...REACHING ABOUT MINUS 22C
BY MORNING. INSTABILITY BECOMES IMPRESSIVE BUT THERE IS NOTABLE
DRYING ALOFT. THE WINDS WILL ALSO BE SHIFTING QUITE A BIT AS A
SURFACE WAVE MOVES ACROSS EASTERN LAKE ONTARIO OVERNIGHT. AT THIS
POINT WE ARE GOING TO ISSUE LAKE EFFECT SNOW ADVISORIES FOR
CHAUTAUQUA...CATTARAUGUS AND SOUTHERN ERIE COUNTIES TONIGHT AND
SATURDAY OFF LAKE ERIE AND FOR OSWEGO COUNTY OFF LAKE ONTARIO FOR
SATURDAY.

WITH HIGH PRESSURE TRACKING EASTWARD FROM THE PLAINS AND LOW
PRESSURE TRACKING EASTWARD ACROSS HUDSON BAY THE STEERING WINDS WILL
BACK MORE TO WESTERLY SATURDAY NIGHT AND SUNDAY. THIS SCENARIO WILL
PERSIST INTO MONDAY AS THE HUDSON BAY LOW MOVES SOUTHEAST THROUGH
QUEBEC. ALTHOUGH 850 MILLIBAR TEMPERATURES WILL RISE A
LITTLE...THERE IS STILL PLENTY OF INSTABILITY. WE WILL HAVE TO BE
CONCERNED WITH LAKE EFFECT RIGHT THROUGH MONDAY. WARNING CRITERIA IS
LIKELY EAST OF LAKE ONTARIO. WE WILL PUT LAKE EFFECT SNOW WARNINGS
UP FOR SATURDAY NIGHT THROUGH SUNDAY FOR PARTS OF OSWEGO...JEFFERSON
AND LEWIS COUNTIES. THE TUG HILL AREA WILL BE FAVORED FOR THE MOST
PERSISTENT ACTIVITY. AREAS EAST OF LAKE ERIE ARE MORE QUESTIONABLE
ON AMOUNTS AND MESO SCALE MODELS ARE NOT IMPRESSIVE. WE WILL NOT
ISSUE ANY WARNINGS FOR THAT AREA YET BUT WE WILL HAVE TO KEEP A
CLOSE EYE ON DEVELOPMENT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

THIS PERIOD WILL CONTINUE TO BE CHARACTERIZED BY BELOW NORMAL
TEMPERATURES AS A LONG WAVE TROUGH WILL REMAIN IN PLACE ACROSS MUCH
OF NORTH AMERICA. WHILE TEMPS DURING THE PERIOD WILL AVERAGE BELOW
NORMAL...READINGS ARE NOT EXPECTED TO BE BONE CHILLING IN THE SENSE
OF TRUE ARCTIC COLD. IN FACT...THE MERCURY WILL BE ABOVE NORMAL FOR
THE MIDDLE PORTION OF THE WEEK.

LIKE THE PAST WEEK...BROAD RIDGING WILL BE IN PLACE ACROSS THE
EASTERN PACIFIC THAT WILL NOSE INTO ALASKA. THIS RIDGE HAS BEEN IN
RESPONSE TO A PERSISTENT VORTEX ANCHORED OVER SIBERIA. IN ANY
CASE...THE PACIFIC RIDGE AND CORRESPONDING HUDSON BAY LOW WILL KEEP
A FLOW OF SEASONABLY COLD AIR POURING SOUTHWARD FROM THE NORTHWEST
TERRITORIES. AS MENTIONED ABOVE...THIS WILL NOT BE A CASE OF TRUE
ARCTIC AIR COMING ACROSS THE POLE SO TEMP DEPARTURES WILL NOT BE
SIGNIFICANT. (H8 TEMPS WILL GENERALLY RANGE FROM -10 TO -15C DURING
THE PERIOD.)

HELPING TO KEEP THIS PATTERN IN PLACE WILL A RIDGE THAT WILL BUILD
ACROSS GREENLAND LATE NEXT WEEK. THIS WILL SET UP A NOTORIOUS -NAO
BLOCKING RIDGE...THAT WILL HELP TO KEEP AVG TEMPS BELOW NORMAL
THROUGH THE END OF THE MONTH. NOW FOR SOME DETAILS...

THE UPPER LEVEL FLOW ACROSS THE GREAT LAKES REGION WILL BE NEARLY
ZONAL FOR TUESDAY AND WEDNESDAY WITH WEAK SHORTWAVES CROSSING BY TO
OUR NORTH. SINCE H8 TEMPS DURING THIS PERIOD WILL BE AT OR JUST A
BIT WARMER THAN -10C...LAKE DELTA TS WILL BE TOO LOW TO SUPPORT
AND  REAL LAKE EFFECT. THERE WILL BE THE CHANCE FOR SOME SNOW
SHOWERS ON WEDNESDAY....BUT THEY WILL BE INSIGNIFICANT.

FOR THURSDAY...A DIGGING SHORTWAVE DROPPING OUT OF THE CANADIAN
PRAIRIES WILL AMPLIFY A RIDGE OVER OUR REGION AND WILL HELP TO
TEMPORARILY BOOST H8 TEMPS TO ABOUT -5C. THE ASSOCIATED SFC WAVE
WILL CROSS THE EASTERN LAKES LATER THURSDAY AND FRIDAY CREATING THE
OPPORTUNITY FOR SOME WIDESPREAD...BUT GENERALLY UNEVENTFUL...SNOW
SHOWERS.

COLD AIR IN THE WAKE OF THIS FEATURE COULD SET UP SOME MORE
SUBSTANTIAL LAKE SNOWS NEXT WEEKEND...BUT THAT IS OUT OF THE
FORECAST WINDOW SO WE WILL HAVE TO WAIT TO WATCH THAT DEVELOP.

&&

.AVIATION...

A WESTERLY FLOW OF ARCTIC AIR OVER LKS ERIE AND ONTARIO WILL PRODUCE
WIDESPREAD LAKE SNOWS TONIGHT AND SATURDAY. WHILE CONDITIONS DO NOT
LOOK FAVORABLE ENOUGH FOR WELL ORGANIZED PLUMES...THE LAKE EFFECT
WILL RESULT IN MVFR CIGS AND VSBYS FOR MUCH OF THE REGION. THERE
MAY EVEN BE AREAS OF IFR CONDITIONS ACROSS THE SRN TIER...INCLUDING
THE JHW SITE.

THE STRONG WINDS FROM EARLIER TODAY WILL CONTINUE TO SUBSIDE DURING
THE PERIOD...WITH NO WIND SHEAR PROBLEMS ANTICIPATED.

&&

.MARINE...

GALE WARNINGS ON LAKE ONTARIO WILL BE EXTENDED THROUGH TONIGHT AS
WESTERLY WINDS WILL INITIALLY DIMINISH TO UNDER 30 KNOTS DURING THE
COURSE OF THE EVENING...BUT ARE EXPECTED TO INCREASE TO NEAR 40
KNOTS AGAIN AFTER MIDNIGHT IN THE WAKE OF A SECONDARY COLD FRONT.
WINDS ACROSS LAKE ONTARIO WILL THEN VEER TO THE NORTHWEST ON
SATURDAY AND WEAKEN TO 15 TO 25 KNOTS.

THESE STRONG WEST WINDS WILL KEEP WAVES ABOVE 10 FEET ACROSS MUCH OF
LAKE ONTARIO TONIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING FOR NYZ005>008 UNTIL 4 PM FRIDAY.
     LAKE EFFECT SNOW ADVISORY FOR NYZ006 FROM 7 PM FRIDAY TO 7 AM
     SATURDAY.
     LAKE EFFECT SNOW WARNING FOR NYZ006>008 FROM MIDNIGHT SUNDAY
     TO 6 PM SUNDAY.
     LAKE EFFECT SNOW ADVISORY FOR NYZ019-020-085 FROM 7 PM FRIDAY
     TO 6 PM SATURDAY.
MARINE...GALE WARNING LAKE ONTARIO THROUGH 6 AM.

&&

SHORT TERM...SAGE
LONG TERM...RSH
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Feb 17, 4:32 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EST FRI FEB 17 2006

NYZ001-002-010>012-021-180930-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-ALLEGANY-
432 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NIAGARA FRONTIER...AND
PORTIONS OF THE WESTERN SOUTHERN TIER.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON.

A LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM THIS
AFTERNOON FOR THE ERIE COUNTY SHORELINE.

WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG
COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS
AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER
60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN
TREES...AND CAUSE POWER OUTAGES. THE STRONG WINDS ARE ALSO LIKELY
TO PRODUCE A SURGE OF WATER ON THE EASTERN END OF LAKE
ERIE...WHICH COULD CAUSE FLOODING PROBLEMS FOR A FEW HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

CALLS REPORTING WIND DAMAGE WOULD BE VERY HELPFUL.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-013-014-180930-
MONROE-WAYNE-LIVINGSTON-ONTARIO-
432 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GENESEE VALLEY AND
WESTERN FINGER LAKES REGION.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING.

WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG
COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS
AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER
60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN
TREES...AND CAUSE POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

CALLS REPORTING WIND DAMAGE WOULD BE VERY HELPFUL.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-180930-
JEFFERSON-LEWIS-
432 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR JEFFERSON AND LEWIS COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING.

WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG
COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS
AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER
60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN
TREES...AND CAUSE POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

CALLS REPORTING WIND DAMAGE WOULD BE VERY HELPFUL.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-085-180930-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
432 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CHAUTAUQUA...CATTARAUGUS...AND
SOUTHERN ERIE COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON.

A LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM THIS
AFTERNOON FOR THE ERIE COUNTY SHORELINE.

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY AFTERNOON.

WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG
COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS
AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER
60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN
TREES...AND CAUSE POWER OUTAGES. THE STRONG WINDS ARE ALSO LIKELY
TO PRODUCE A SURGE OF WATER ON THE EASTERN END OF LAKE ERIE...
WHICH COULD CAUSE FLOODING PROBLEMS FOR A FEW HOURS.

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP THIS EVENING OVER
PORTIONS OF CHAUTAUQUA...CATTARAUGUS AND SOUTHERN ERIE COUNTIES...
AND CONTINUE THROUGH SUNDAY AFTERNOON. SIGNIFICANT ACCUMULATIONS
ARE POSSIBLE...ALONG WITH BLOWING AND DRIFTING SNOW DURING FRIDAY
NIGHT AND SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LAKE SNOWS ARE EXPECTED TO CONTINUE INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

CALLS REPORTING WIND DAMAGE AND SNOWFALL ACCUMULATIONS WOULD BE
VERY HELPFUL.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ005-006-180930-
NORTHERN CAYUGA-OSWEGO-
432 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CAYUGA AND OSWEGO
COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING.

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY AFTERNOON.

WIDESPREAD DAMAGING WINDS WILL OCCUR AFTER THE PASSAGE OF A STRONG
COLD FRONT THIS MORNING...BEFORE GRADUALLY DIMINISHING THIS
AFTERNOON. WIND SPEEDS WILL AVERAGE 30 TO 50 MPH...WITH GUSTS OVER
60 MPH POSSIBLE. THESE SPEEDS COULD CAUSE PROPERTY DAMAGE...DOWN
TREES...AND CAUSE POWER OUTAGES.

LAKE EFFECT SNOWS ARE EXPECTED TO DEVELOP THIS EVENING OVER
PORTIONS OF NORTHERN CAYUGA AND OSWEGO COUNTIES...AND CONTINUE
THROUGH SUNDAY AFTERNOON. SIGNIFICANT ACCUMULATIONS ARE
POSSIBLE...ALONG WITH BLOWING AND DRIFTING SNOW DURING FRIDAY
NIGHT AND SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LAKE SNOWS ARE EXPECTED TO CONTINUE INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

CALLS REPORTING WIND DAMAGE AND SNOWFALL ACCUMULATIONS WOULD BE
VERY HELPFUL.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-180930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
432 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

STRONG GALE FORCE WINDS...WITH GUSTS EXCEEDING STORM FORCE...ARE
EXPECTED ON BOTH LAKES ERIE AND ONTARIO TODAY. IN ADDITION...A SEICHE
IS LIKELY THIS MORNING ON THE EAST END OF LAKE ERIE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Local storm report, Feb 17, 3:04 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
304 PM EST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     NON-TSTM WND GST HAMBURG                 42.72N 78.83W
02/17/2006  M60 MPH          ERIE               NY   TRAINED SPOTTER

0614 AM     NON-TSTM WND GST HAMBURG                 42.72N 78.83W
02/17/2006  M62 MPH          ERIE               NY   TRAINED SPOTTER

0700 AM     NON-TSTM WND GST ROCHESTER               43.17N 77.62W
02/17/2006  M77 MPH          MONROE             NY   ASOS

0701 AM     NON-TSTM WND GST FAIRPORT                43.10N 77.44W
02/17/2006  M64 MPH          MONROE             NY   TRAINED SPOTTER

            MONROE BOCES 1

0710 AM     NON-TSTM WND GST BRIGHTON                43.12N 77.58W
02/17/2006  M61 MPH          MONROE             NY   TRAINED SPOTTER

            MCQUAID HIGH SCHOOL

0710 AM     NON-TSTM WND DMG LOCKPORT                43.17N 78.70W
02/17/2006                   NIAGARA            NY   TRAINED SPOTTER

            STARPOINT SCHOOL

0729 AM     NON-TSTM WND DMG NIAGARA FALLS           43.09N 79.02W
02/17/2006                   NIAGARA            NY   TRAINED SPOTTER

            TREE LIMBS AND POWER LINES DOWN IMPACTING NIAGARA FALLS
            AIR FORCE BASE.

0730 AM     NON-TSTM WND DMG IRONDEQUOIT             43.21N 77.57W
02/17/2006                   MONROE             NY   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ACROSS AREA. ONE TREE ON
            HOUSE.

0743 AM     NON-TSTM WND DMG WESTFIELD               42.32N 79.58W
02/17/2006                   CHAUTAUQUA         NY   PUBLIC

            POWER OUTAGES.

0759 AM     NON-TSTM WND GST FULTON                  43.32N 76.42W
02/17/2006  M75 MPH          OSWEGO             NY   ASOS

0815 AM     NON-TSTM WND DMG MARION                  43.14N 77.15W
02/17/2006                   WAYNE              NY   TRAINED SPOTTER

            60 TO 70 FOOT PINE TREE DOWN.

0949 AM     NON-TSTM WND DMG NEWARK                  43.04N 77.09W
02/17/2006                   WAYNE              NY   TRAINED SPOTTER

            *** 1 FATAL *** REPORTED BY SPOTTER AND CONFIRMED BY
            ROCHESTER NEWSPAPER.

0955 AM     NON-TSTM WND GST WATERTOWN               43.97N 75.91W
02/17/2006  M62 MPH          JEFFERSON          NY   ASOS

0959 AM     NON-TSTM WND DMG GORHAM                  42.82N 77.13W
02/17/2006                   ONTARIO            NY   LAW ENFORCEMENT

            TREE FELL ON SCHOOL BUS, NO INJURIES.

1010 AM     NON-TSTM WND DMG OSWEGO                  43.46N 76.50W
02/17/2006                   OSWEGO             NY   TRAINED SPOTTER

            30 TO 40 FOOT PINE TREE ABOUT 1 FOOT IN DIAMETER DOWN.
            CONSTRUCTION FOAM INSULATION BLOWING AROUND.

1015 AM     NON-TSTM WND GST LOWVILLE                43.79N 75.49W
02/17/2006  M81 MPH          LEWIS              NY   TRAINED SPOTTER

            BARN COLLAPSED

1028 AM     NON-TSTM WND DMG OSWEGO                  43.46N 76.50W
02/17/2006                   OSWEGO             NY   TRAINED SPOTTER

            2 PINE TREES 20 TO 30 FEET DOWN.

1035 AM     NON-TSTM WND DMG WARSAW                  42.74N 78.14W
02/17/2006                   WYOMING            NY   LAW ENFORCEMENT

            WIDESPREAD TREES/WIRES/POLES DOWN IN WARSAW, PIKE, AND
            ATTICA AMONG OTHERS.

1035 AM     NON-TSTM WND DMG ALBION                  43.25N 78.19W
02/17/2006                   ORLEANS            NY   LAW ENFORCEMENT

            WIDESPREAD TREES/WIRES DOWN ACROSS ORLEANS COUNTY
            INCLUDING TOWNS OF GAINS, MURRY, AND RIDGEWAY.

1035 AM     NON-TSTM WND DMG WHITESVILLE             42.04N 77.77W
02/17/2006                   ALLEGANY           NY   LAW ENFORCEMENT

            WIDESPREAD TREES/WIRES DOWN IN TOWNS OF ALMOND,
            WHITESVILLE, RUSHFORD, AND BELMONT TO NAME A FEW.

1035 AM     NON-TSTM WND DMG FAIR HAVEN              43.33N 76.70W
02/17/2006                   CAYUGA             NY   LAW ENFORCEMENT

            WIDESPREAD TREES/WIRES DOWN IN FAIR HAVEN, MERIDIAN, AND
            CATO AMONG OTHERS.

1035 AM     NON-TSTM WND DMG WESTFIELD               42.32N 79.58W
02/17/2006                   CHAUTAUQUA         NY   TRAINED SPOTTER

            ROUTE 394 CLOSED DUE TO WIRES DOWN.

1106 AM     NON-TSTM WND DMG PERRYSBURG              42.46N 79.00W
02/17/2006                   CATTARAUGUS        NY   LAW ENFORCEMENT

            WIDESPREAD TREES/WIRES DOWN IN THE TOWNS OF HINSDALE,
            MACHIAS, PERRYSBURG, AND DAYTON AMONG OTHERS.

1106 AM     NON-TSTM WND DMG BUSTI                   42.03N 79.28W
02/17/2006                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            WIDESPREAD TREES/WIRES DOWN OVER COUNTY.

1106 AM     NON-TSTM WND DMG WATERTOWN               43.97N 75.91W
02/17/2006                   JEFFERSON          NY   LAW ENFORCEMENT

            WIDESPREAD TREES/WIRES DOWN IN TOWNS OF THERESA, ADAMS,
            REDMAN, WATERTOWN, AND PHILADELPHIA AMONG OTHERS.

1106 AM     NON-TSTM WND DMG GENESEO                 42.80N 77.81W
02/17/2006                   LIVINGSTON         NY   LAW ENFORCEMENT

            WIDESPREAD TREES/WIRES DOWN OVER LIVINGSTON COUNTY
            INCLUDING THE TOWNS OF SPARTA, GENESEO, AND MT. MORRIS.

1106 AM     NON-TSTM WND DMG LOWVILLE                43.79N 75.49W
02/17/2006                   LEWIS              NY   LAW ENFORCEMENT

            WIDESPREAD TREES/WIRES DOWN THROUGHOUT ENTIRE COUNTY
            INCLUDING BEAVER FALLS AND CROGHAM.

1122 AM     NON-TSTM WND DMG WATERTOWN               43.97N 75.91W
02/17/2006                   JEFFERSON          NY   TRAINED SPOTTER

            IN PILLAR POINT WAVES AND ICE COVERING ROADWAY AND
            DAMAGING SUMMER COTTAGES.

&&

CTINGLEY

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:37 PM ESTLake Effect Snow WarningBUFErie, Jefferson, Lewis, Oswego3 days

Nearby

Lake Effect Snow Advisories in New York, 2006Every lake effect snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.